BMJ case reports · 2019
Insidious-onset, non-wheezing carteolol-induced asthma in an atopic patient without asthma history.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Wu Jo-Hsuan, Jerng Jih-Shuin, Su Chien-Chia
Аннотация
Carteolol, a non-selective beta-antagonist with a potential risk of severe bronchial constriction in patients with asthma, is one of the most commonly prescribed medication for managing ocular pressure in glaucoma. We present a case of a 24-year-old woman with a history of atopy but no known asthma who presented an insidious onset of clinical manifestations compatible with drug-induced asthma after the initiation of carteolol for ocular hypertension control. The patient developed progressive chest tightness and dyspnoea for 2 months before the pulmonary function test revealed a positive bronchoprovocation response. She reported significant improvement of respiratory symptoms within 2 weeks after the discontinuation of carteolol, and a negative provocation response was later confirmed by repeat pulmonary function test. In conclusion, eye drops with non-selective beta-antagonising effect can induce asthmatic symptoms in patients without a previous diagnosis of asthma and should be administered with caution in patients with associated risk factors.